I am a 38yo female, I had a pvc ablation at CCF on Sept. 27th for frequent symptomatic pvc's, (20,000+ per day). I have also had sinus tach for as long as I can remember, and have a history of mild asthma that is controlled with a low dose of inhaled steriods. I wound up being put on the birth control patch two months ago due to large ovarian cysts (I was always unable to tolerate hormonal birth control before the ablation, I would have a big increase in pvc's when I tried it in the past) I was feeling slightly dizzy and had a headache over the weekend and when I checked my blood pressure it was 166/110. My blood pressure is ususally normal, 120/80 and will be a little elevated at the DR.s office maybe 140/90. I have also noticed for about the past two months that when I lay down at night especially on my left side that when I inhale, my heart seems to be making a "noise" with each beat. My question is, could the elevated blood pressure be due to the ablation or is it more likely the birth control patch causing it, and why in the world would my heart be making a "noise" when I inhale?? Is that a murmur?? Thanks so much.
I can't think of a reason why an ablation would cause high blood pressue, but the birth control pill is known to cause it. My guess is it is from the pill.
You probably should see your doctor about the murmur. While it doubt it is an actualy murmur, I have heard of a few cases of a new murmur after an ablation. If your doctor hears one, he may want to a check an echo. Unless you are from the Cleveland area, you probably don't need to come here to have it looked it. If you are from Cleveland, just call the office of the attending that did your case and schedule and appointment.
I also had very nice low blood pressure my whole life until I had an ablation. I now take atenol daily for my blood pressure which is kinda ironic since one of my main reasons for going ahead with the ablation was because I didn't want to be on beta blockers the rest of my life. I had the ablation do to a re-entry svt(200+bpm)in 2000 and haven't had the arrythmia since but the HBP started shortly after. Kinda makes you wonder.
How are the beta-blockers going? I was on Toprol 25mg and was switched to Corgard (Nadolol) because of HORRIBLE nightmares and disruptive dreams nightly. The Corgard is maybe a little better, but not much (I haven't woken up screaming like on the Toprol) but I feel more tired and at times a little short of breath on the Corgard. I'm 38, 3 kids, otherwise healthy besides some possible afib and pvc's/ pac's.
I am fine with the atenol. I remember when I first started taking it I was tired but that is not a problem anymore. I do notice that if I forget to take it one day I will be plagued with the dreaded pvc's. When I take it regularly I feel like I am beating perfectly. My blood pressure does dip sometimes and I will get dizzy, but other wise I better with it than without.
Does anyone have any experience with taking propanalol? It seems be a very fatiguing beta blocker. Does it get better, the longer you take it? Right know it is still exhausting medication? Do beta blockers sometimes make you short of breath? Does anyone have any experience with taking sotalol for inappropriate sinus tachycardia?
Beta blockers all work by the same basic mechanism and some degree of fatique is a common side effect.I have found that with time you learn how to cope with this side effect... not that it gets better you just get used to it.
Re: beta-blockers...I do find having now been on 2 different ones that initially there's a lot of fatigue, which by week 2 pretty much wears off. I've been greatly plauged by nightmares, however. I also have mild shortness of breath, which my cardiologist in not concerned about, but which I find mildly concerning. Apparantly shortness of breath is considered a rare side effect, and they say very serious - but they're talking about more extreme shortness of breath. I wonder how many people have it more mildly - like me and KAD. Anyone else?
KAD: I tried propanolol for about a month and just couldn't take the fatigue; I had the same with metoprolol and nadalol. Finally I said thats enough and NO MORE beta-blockers. Do you have asthma? Beta-blockers can make asthma worse. Propanalol is bad for this, some others aren't as bad. You might want to talk to your doc about this.
Suki....The pvc's are rare and the medicine is controlling the BP. YIPPEE!!
KAD - I took Inderal (propanolol) for at least 10 years. In the beginning, it made me VERY tired and easily fatigued. After a few weeks, the tired feeling pretty much disappeared. But, my feet were SOOOO cold!!!! Definitely a side effect of beta blockers.
Anyway, I also had the ablations to eliminate the meds I was taking for ectopic beats. That worked, but now I'm taking lisinopril for BP control. Oh well - You know what they say about the best laid plans : )
I have had IST for many years that has greatly affected my life. I take attenolol. The side effects are bad but it keeps my pulse rate down. I've considered ep studies and possible ablation but the more I look at it the more I think it might just make it worse. I am suggesting a book that helped me understand the ENORMOUS complexity of a living heart. After reading this book I think I have the beginning of comprehension of why it's so difficult to "fix" when something goes wrong and why there are frequently "unintended consequences" to procedures. It's because a beating heart is a "complex dynamic non-linear system". That our science and the doctors can do anything is a near miracle. The book: Chaos-Making a New Science by James Gleick. Every single beat of our hearts is an extraordinary event. It must take a great deal of courage, intelligence, and self confidence to be a cardiologist-to tamper with such complexity. My own long struggle to understand my condition has led me to this point.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.